MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. HALO ONE; GUIDING SHEATH

CLEARSTREAM TECHNOLOGIES LTD. HALO ONE; GUIDING SHEATH
Model Number HLO54535
Medical Device Problem Codes Peeled/Delaminated (1454); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H10: d4 (expiry date: 04/2024).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the tip of the sheath allegedly peeled.It was further reported the sheath allegedly failed to insert.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported for this product/lot number combination.However, the device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample was not returned for evaluation.No images or video files were provided for review which leads to inconclusive evaluation results.The result of the investigation is inconclusive for the reported sheath tip fraying and failure to insert issues.The root cause for the reported sheath tip fraying and failure to insert issues could not be determined based upon the available information received from the field communications.Labeling review: instruction of use for the halo one thin-walled guiding sheath was reviewed and the following sections are applicable: indication for use.The halo one¿ thin-walled guiding sheath is indicated for use in peripheral arterial and venous procedures requiring percutaneous introduction of intravascular devices.The halo one¿ thin-walled guiding sheath is not indicated for use in the neuro vasculature or the coronary vasculature.Contraindications.There are no known contraindications for the halo one¿ thin-walled guiding sheath.Warnings.1.Contents supplied sterile using ethylene oxide (eto).Non-pyrogenic.Do not re-use, reprocess or re-sterilize.This device is intended for single use only.2.Cleaning, re-processing and/or re-sterilization of the present medical device increases the probability that the device will malfunction due to potential adverse effects on components that are influenced by thermal and/or mechanical changes.5.Use the sheath prior to the ¿use by¿ date specified on the package.6.Do not advance the guidewire, sheath/dilator, procedural device, or any component if resistance is met, without first determining the cause and taking remedial action.10.Only advance or retract the sheath with the dilator inserted and only advance or retract the sheath and dilator while placed over a properly sized guidewire.Precautions.4.The minimum acceptable sheath french size is printed on the package label.Do not attempt to pass devices through a smaller size sheath introducer than indicated on the device label.6.Carefully inspect the sheath prior to use to verify that the sheath has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.8.Insert dilator into the center of the sheath valve.Forced insertion of the dilator which misses the center of the valve may cause damage and result in blood leakage.9.Advance or withdraw the sheath slowly.If resistance is met do not advance or withdraw until the cause of resistance is determined.12.When using procedural devices close to the tip of the sheath care must be taken to ensure the active mechanism portion of the procedural device (e.G., balloon, stent zone, material removal section of atherectomy device) is not within the tip of the sheath.The radiopaque marker is located within 5 mm of the end of the tip but does not mark the true distal tip of the sheath.16.Ensure the dilator is securely connected with the sheath prior to advancing otherwise only the sheath may advance into the vessels and the sheath tip may cause damage to the vessel.22.Proper functioning of the halo one¿ thin-walled sheath depends on its integrity.Care should be used when handling the sheath.Damage may result from kinking, stretching, or forceful wiping of the halo one¿ thin-walled guiding sheath.Do not continue to use the sheath if the shaft has been bent or kinked.Storage.Store in a cool, dry, dark place.Rotate inventory so that the catheter and other dated products are used prior to the ¿use by¿ date.Do not use if packaging is damaged or opened.Halo one¿ thin-walled guiding sheath preparation.1.Verify the french size is suitable for the procedure and can accommodate the required procedural devices as labeled (figure 3).Remove sheath and dilator from package.3.Prior to use the reverse loaded dilator must be removed from the distal end of the sheath.Use of the halo one¿ thin-walled guiding sheath.6.Identify the insertion site, including but not limited to radial, femoral, popliteal, tibial, or pedal access sites and prepare the site using proper aseptic technique and local anesthesia as required.7.At the operator¿s discretion, make a small skin incision at the puncture site with a surgical scalpel.Recommended for scar tissue at the access site.8.Backload the distal tip of the halo one¿thin-walled guiding sheath dilator over the prepositioned guidewire and advance the tip to the introduction site.9.Advance the dilator and the sheath through the skin and into the vessel.Grasp the sheath and dilator assembly close to the skin while advancing to avoid buckling, employ a rotating motion while advancing as required.(note: if using a hydrophilic guidewire, ensure that it is kept hydrated with sterile heparinized saline, at all times.) 10.Carefully advance the dilator and the sheath over the wire to the site required within vessel.The radiopaque marker identifies the sheath tip location under fluoroscopy.11.Disconnect the dilator hub from the valve by bending to the side to unsnap from the valve cap (figure 8).Remove the dilator slowly while holding the sheath in place and ensuring the guidewire remains in place (figure 9) as required.12.Load the procedural device over the pre-positioned guidewire.13.Advance the procedural device carefully into the centre of the valve diaphragm and through the sheath to the treatment site (figure 10) while maintaining the sheath position.14.Position the procedural device relative to the lesion to be treated (figure 11) ensuring the active mechanism portion of the procedural device is not within the sheath.15.Following use ensure the procedural device is fully deactivated before carefully withdrawing the procedural device through the sheath while maintaining the sheath position.16.After the procedure is completed insert the dilator over the wire into the sheath 17.Slowly withdraw the sheath and dilator as a unit and then remove the guide wire.18.Apply hemostasis at the access site according to standard practice.19.Dispose of the single-use device.H10: d4 (expiry date: 04/2024), g3, h6 (method).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the tip of the sheath was allegedly frayed.It was further reported the sheath allegedly failed to insert.There was no reported patient injury.

Brand Name
HALO ONE
Common Device Name
GUIDING SHEATH
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17285072
Report Number9616666-2023-00121
Device Sequence Number16902772
Product Code DYB
UDI-Device Identifier00801741161926
UDI-Public(01)00801741161926
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K192313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHLO54535
Device Catalogue NumberHLO54535
Device Lot NumberCMGS0227
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/14/2023
Supplement Date Received by Manufacturer09/07/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown